Jump to content





Starting A New Treatment

Posted by Emsy, 09 May 2014 · 124 views

hormonal acne cystic acne severe acne aczone
Saw my new dermatologist yesterday--she's pretty cool. Very direct. 
 
We're trying 3 new things:
 
1. Cutting more foods out of my diet. (Noooooooooooo!!!!). Now I am not eating anything with gluten, dairy, or soy, plus no high glycemic index foods, plus no using most common cooking oils. Here's to gnawing on lettuce and my own tears. 
 
2. I'm getting more blood testing done, with someone new to interpret the results. Apparently I may have........well, a lot of things I can't pronounce. But I'll get my blood drawn soon (couldn't do it as the office cause it requires fasting), and the results should get back in a week. Fingers crossed. 
 
3. I'm no longer using Tazorac, and using Aczone 5% gel instead in the morning and at night. Apparently it'll help with cysts. Who knows. I'm trying to not be too critical of my new doctor.
 
ALSO
 
Kinda-personal-but-still-related confession:
 
I'm not gonna get into specifics, but I have a fairly debilitating mental health condition. And it's taken a couple years, multiple psychiatrists, some hospital visits, and lots of therapy to really get to a good place here. And after 9 different DISASTROUS attempts with medications, last November I finally found something that works. 
 
Unfortunately, my new dermatologist thinks that this medication might be causing my cystic acne. 
 
I spent a very long time crying about that. 
 
I'm hoping there are other ways to keep my acne under control besides quitting this medication. I'm really not entirely sure I could go through that. 
 
Wish me luck. 
 




Emsy,

I can totally relate. I suffer with mental health issues too. I quit my Haloperidol because it causes too many side effects including acne. I still take zyprexa though and it works fine. I became suicidal in 2010 due to sexual/racial harassment by another attorney. That brought me into the mental health care setting. I was hospitalized several times by my own free will (one commitment but it got dismissed when I agreed to receive care). Hang in there! :)

good luck Emsy.  Retinoids are a marathon not a sprint so it'll take patience and persistence to see results.  Give it 3-4 months before switching

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors